Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HAART and Fatty Lumps
Mar 9, 2005

Hi Dr.,

I have been on HAART for many years and doing well (CD4 780, VL 58). I was taking 3TC/Zerit/Viracept for a long time, but switched to 3TC/Ziagen/Sustiva about 2 years ago for a simpler regimen. Over the past couple years, I have developed a couple "fatty lumps", one on my left arm and one on the side of my abdoman above my left hip. I recently developed a small lump under my right pec (about 6 oclock) which my Dr and I are going to have removed and a biopsy just because of it's location (as a precaution). None of the lumps are painful. In your practice, have you seen these fatty lumps develop due to HAART (other than the well known buffalo hump)? Thanks.

Response from Dr. Pierone

Hello and thanks for posting. I have not seen a scientific analysis of the rates of fatty lumps (lipomas) in HIV-infected patients, but anecdotally I think that they are more common, and probably related to HAART. Also, I think that some lipomas that might not otherwise be noticed can become perceptible related to a loss of surrounding subcutaneous fat produced by HIV medications.



Previous
Sustiva wobbles.....
Next
Dry Mouth & Eye Question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement